Facebook Pixel
EmpowHER Guest

bones ache after chemo

By Anonymous July 1, 2010 - 10:42am
Rate This

My wife just had chemo afew days ago. She has some achiness in her leg bones, but her white cell count was good before chemo, so she didn't get a neulasta shot. Is the achiness normal? Does the body still pull cells from marrow?


Add a Comment1 Comments

HERWriter Guide

Hi Laurence - Thanks for seeking information to help your wife. Bone pain, unfortunately, is a common side effect of chemotherapy.

Bone marrow suppression, which is a decreased ability of the bone marrow to manufacture blood cells, is also a common side effect. This is due to the chemo affecting both the cancer cells and other rapidly dividing cells in the body, including those in the marrow that mature to become red blood cells, white blood cells , and platelets.

I found a reference online regarding bone pain that has background information on the causes as well as some tips to help deal with the pain.
You may find this helpful: http://www.chemocare.com/managing/bone-pain.asp

If the pain escalates and becomes more severe then it would be advisable to contact her oncologist's office to find out what options are available to provide pain relief.

Let me know if this helps, and if you have additional questions. I wish you and your wife the best.

Take care, Pat

July 1, 2010 - 5:16pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.